I have been using Rogaine Foam for about a month. Today I have suddenly lost most of my hearing in my left ear and I am concerned that this has been caused by the minoxidil absorption. I thought I was using the correct amount but I have possibly been using 20-40% too much as I think that a month's supply lasted a week or so less than it should have. Can Rogaine cause hearing loss whether taking the correct dosage or through over application? I have suffered from hereditary hearing loss all my life but it has not deteriorated during this time and I can hear virtually normally with digital hearing aids. But, does this perhaps mean I am at risk of sudden hearing loss by using Rogaine? Should I stop using it?
While hearing loss is not a known, documented side effect of Rogaine (minoxidil), tinnitus or ringing in the ears has been reported by a very few patients. You can read more about that here: Will a Hair Transplant affect My Chronic Tinnitus?
The foam can be very tricky to measure out. The dose should be about equal to half a capful. I suggest holding the cap in the palm of your hand and dispensing the product beside it for comparison. Do not try to dispense the product into the cap to measure as this method is not effective.
Given that you have had hearing loss all your life and that it is not a known side effect of minoxidil, I would not assume that your recent loss of hearing is due to the medication. However, I highly recommend consulting your physician and it won’t hurt you to stop using the medication in the meantime.
David (TakingThePlunge) - Forum Co-Moderator and Editorial Assistant